- Question 1
|Scenario 1: Syndrome of Antidiuretic Hormone (SIADH)
A 77-year-old female was brought to the clinic by her daughter who stated that her mother had become slightly confused over the past several days. She had been stumbling at home and had fallen twice but was able to walk with some difficulty. She had no other obvious problems and had been eating and drinking. The daughter became concerned when she forgot her daughter’s name, so she thought she better bring her to the clinic.
HPI: Type II diabetes mellitus (DM) with peripheral neuropathy x 30 years. Emphysema. Situational depression after death of spouse 6-months ago
SHFH: – non contributary except for 40 pack/year history tobacco use.
Meds: Metformin 1000 mg po BID, ASA 81 mg po qam, escitalopram (Lexapro) 5 mg po q am started 2 months ago
Labs-CBC WNL; Chem 7- Glucose-102 mg/dl, BUN 16 mg/dl, Creatinine 1.1 mg/dl, Na+116 mmol/L,
K+4.2 mmol/L, CO237 m mol/L, Cl–97 mmol/L.
The APRN refers the patient to the ED and called endocrinology for a consult for diagnosis and management of syndrome of inappropriate antidiuretic hormone (SIADH).
1. Define SIADH and identify any patient characteristics that may have contributed to the development of SIADH
To access the solution click the icon below to purchase at $10